Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 49, NWS Paducah, KY

June 6, 1999Pulaski County, Illinois

NWS Paducah, KY issued this flash flood warning at Jun 6, 1999, 4:49 PM CDT for Pulaski County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1999, 4:49 PM CDT (21:49 UTC)
Expired
Jun 6, 1999, 7:45 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Whole counties

County Pulaski County, IL

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 062151
FFWPAH
ILC153-070045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PULASKI COUNTY IN SOUTHERN ILLINOIS

* UNTIL 745 PM CDT

* AT 447 PM CDT...STORM SPOTTERS OBSERVED A THUNDERSTORM WITH VERY
  HEAVY RAIN NEAR MOUNDS ILLINOIS. MOVEMENT OF THIS RAINFALL WAS
  NORTHWEST AT 10 MPH.

* STORM SPOTTERS REPORTED WATER OVER WEST MOUNDS BLACKTOP AND OTHER
  ROADS.  RADAR SHOWED ADDITIONAL RAIN WILL CAUSE MORE FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS
BY FOOT OR BY AUTO. PERSONS IN LOW LYING AREAS SHOULD TAKE
IMMEDIATE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY FROM
HIGH WATER.

&

TPAH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:00 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SUN JUN 6 1999

HIGH PRESSURE OVER MID SOUTH ALLOWING LOW LAYER SLY RETURN FLOW OF
HOT/HUMID AIR. VISIBILE IMAGERY DEPICTS DIURNAL CU FIELD...AND SHOWS
WEAK VORT MAX PICKED UP BY MODELS...CURRENTLY DRIFTING NNW ACROSS
WCNTL TN. THIS FEATURE IS CURRENTLY INTERACTING WITH UNSTABLE PM AIR
AND TOUCHING OFF WIDELY SCT TSRA. WL CONT CLOSE MONITOR UP TO PRESS
TIME FOR FINAL BREAK-OUT OF LINGERING EVENING POP THAT WL BE
NECESSARY.

OTHERWISE CAN SEE NO REASON TO DEVIATE FROM BASIC FORECAST STRATEGY.
IE WHILE THERE IS PROBABLY A SMALL DIURNAL CHANCE POP EACH DAY...NWP
CONTS TO SUGGEST NUMBERS TOO LOW TO CALL FOR IN BODY OF ZONES. WL
THEREFORE MAINTAIN BASICALLY WARM/DRY FORECAST TIL SIGNIFICANT
TRIGGER TO FOCUS CONVECTION IS IDENTIFIED. DID NOTE THAT TIME/HEIGHT
CROSS SECTIONS REVEALED MORE MOISTURE IN LOWER ATMOSPHERE
MONDAY...CAUSING NWP TO JUMP TOWARD BUT STILL <30%. SOMETHING TO
WATCH ON NEXT RUN.

GUIDANCE NUMBERS ARE CONSISTENT/CLOSE AND WL FOLLOW IN GENERAL.

.PAH...NONE.
DH

In the hours before

Local storm report, Jun 6, 4:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SUN JUN 06 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    MOUNDS                    IL    WIND DAMAGE
06/06/99   PULASKI                         POWER LINE BLOWN DOWN.
                                           REPORTED BY S. O.
Local storm report, Jun 6, 4:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SUN JUN 06 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    MOUNDS                    IL    WIND DAMAGE
06/06/99   PULASKI                         POWER LINE BLOWN DOWN.
                                           REPORTED BY S. O.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:01 PM CDTSevere Thunderstorm WarningPAHPulaski59 min
Jun 6, 4:21 PM CDTTornado WarningPAHPulaski39 min
Jun 6, 5:40 PM CDTFlash Flood WarningPAHMassac3 hr
Jun 6, 6:26 PM CDTSevere Thunderstorm WarningPAHGallatin49 min
Jun 6, 6:49 PM CDTSevere Thunderstorm WarningPAHWhite61 min

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.